Alert archive / Florida / Special Marine Warnings in 2007
Special Marine Warning 101, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Oct 18, 2007, 4:19 PM EDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 4:19 PM EDT (20:19 UTC)
- Expired
- Oct 18, 2007, 5:45 PM EDT
- In force
- 86 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 18, 6:00 AM EDT, 10 hours 19 minutes earlier.
Area forecast discussion, Oct 18, 6:00 AM EDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU OCT 18 2007 .SHORT TERM UPDATE (TODAY AND TONIGHT)...LOW LEVEL 850 MB JET MAXIMA OF 50+ KNOTS CONTINUES TO LIFT NORTH AND EAST OF THE FCST AREA THIS MORNING...BUT A 30-35 KNOT SWLY 850 FLOW WILL CONTINUE OVER THE FCST AREA TODAY AS A VORTLOBE EXTENDING SOUTH ACROSS CENTRAL MISSISSIPPI THIS MORNING MOVES EAST. AHEAD OF THIS APPROACHING FEATURE...WE HAVE SEEN AN AREA OF CONVECTION FIRE THIS MORNING OVER OUR AREA. THIS ACTIVITY WILL BE MOVING OF TO THE EAST OF THE FCST AREA DURING THE MORNING HOURS...BUT WE ARE LOOKING FOR ADDITIONAL DEVELOPMENT MOVING INTO THE REGION FROM THE WEST BY THIS AFTERNOON AND EVENING AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. PRE-FRONTAL CONVECTION WILL LIKELY BEGIN TO DEVELOP OVER THE WESTERN HALF OF THE FCST AREA BY EARLY AFTERNOON AND CONTINUE TO MOVE EAST ACROSS THE REGION THROUGH THE EVENING HOURS. THE THERMODYNAMIC PROFILES DURING THIS TIME CONTINUE TO BE QUITE MOIST W/ PW VALUES OF ONE TO TWO INCHES. ALTHOUGH THERE WILL BE PLENTY OF LOLVL MOISTURE AVAILABLE...THE FCST AREA WILL BE FAR REMOVED FROM THE MOST INTENSE LARGE SCALE FORCING WHICH...AS MENTIONED...WILL HAVE LIFTED WELL TO THE NORTH OF THE AREA. THUS SHEAR PROFILES WILL BE VERY MARGINAL FOR UPDRAFT ROTATION AND WEAK LAPSE RATES WILL NOT ALLOW FOR VERY STRONG UPDRAFTS. THE STORM PREDICTION CENTER MAINTAINS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT OVER THE NORTHERN HALF OF THE AREA...PRIMARILY ALONG AND NORTH OF A LEAKESVILLE (MS)...MCINTOSH (AL)... EVERGREEN (AL)...LUVERNE (AL) LINE. THE MAIN THREAT IN OUR AREA IS LIKELY TO COME IN THE FORM OF ISOLATED DAMAGING WINDS AS THE WIND PROFILE WILL BE PRIMARILY UNIDIRECTIONAL. RAINFALL AMOUNTS ARE NOT EXPECTED TO EXCESSIVE W/ AN AVERAGE OF 1 TO 2 INCHES EXPECTED. EXPECT ABOVE NORMAL TEMPS TODAY AND TONIGHT...WITH MAXS IN THE LOWER 80S AND MINS IN THE UPPER 60S TO MIDDLE 70S. 12/DS && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE FRONT AND ASSOCIATED PCPN DISCUSSED IN THE SHORT TERM WILL MOVE EAST OF THE AREA BY FRIDAY AFTERNOON W/ THE CLEARING LINE MOVING INTO THE AREA FROM THE WEST. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND WITH NIGHT MIN TEMPS AROUND NORMAL AND DAYTIME MAX TEMPS A LITTLE ABOVE NORMAL. ANOTHER FAIRLY STRONG FRONTAL SYSTEM IS ADVERTISED BY THE GFS TO AFFECT THE FCST AREA SUNDAY NIGHT THROUGH MONDAY... BRINGING ANOTHER GOOD CHANCE OF SHRA/TSRA TO THE AREA. THIS SYSTEM TOO WILL LIKELY NEED TO BE MONITORED FOR SVR POTENTIAL. DRY AND COOL WEATHER EXPECTED IN THE WAKE OF THIS 2ND SYSTEM...WITH NEAR NORMAL MAX AND MINS. 12/DS && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH TONIGHT THEN BECOME NORTH TO NORTHWEST AS A COLD FRONT MOVES ACROSS THE MARINE AREA ON FRIDAY. A MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH EARLY SUNDAY BECOMING SOUTHEAST LATE IN RESPONSE TO A STRONGER COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY ON MONDAY GIVING WAY TO A STRONG OFFSHORE FLOW LATE MONDAY AND MONDAY NIGHT. 32/EE && .FIRE WEATHER...NO HEADLINES AS ABUNDANT LOLVL MOISTURE AND RAINFALL POTENTIAL REMAINS HIGH FOR THE NEXT 24 HOURS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 70 81 54 / 70 80 60 00 PENSACOLA 83 72 78 57 / 80 90 80 05 DESTIN 82 75 76 61 / 80 80 80 10 EVERGREEN 82 70 76 50 / 80 90 70 05 WAYNESBORO 83 66 80 49 / 60 70 20 00 CAMDEN 83 67 77 50 / 80 90 30 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 18, 12:55 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT THU OCT 18 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1155 AM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES THROUGH TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE VERTICAL WIND PROFILE AND MOISTURE IN THE LOWER ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING TO CAUSE SOME THUNDERSTORMS TO BECOME SEVERE. ISOLATED TORNADOES... DAMAGING WINDS...LIGHTNING...AND SMALL HAIL ARE LIKELY WITH SOME STORMS. THE STORM PREDICTION CENTER HAS DETERMINED MUCH OF THE FORECAST AREA TO BE AT SLIGHT RISK FOR SEVERE WEATHER TONIGHT. MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE TO BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. SURF CONDITIONS AND HIGH TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY. AT THIS TIME NO SEVERE WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Local storm report, Oct 18, 11:21 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TORNADO PENSACOLA 30.42N 87.19W
10/18/2007 ESCAMBIA FL BROADCAST MEDIA
TORNADO ON GROUND NEAR DOWNTOWN PENSACOLA FROM WEAR TV
TOWERCAM.
&&
JCSpecial weather statement, Oct 18, 1:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1246 PM CDT THU OCT 18 2007 FLZ005-006-181830- COASTAL OKALOOSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 1246 PM CDT THU OCT 18 2007 ...STRONG THUNDERSTORMS CONTINUE MOVING EAST ACROSS OKALOOSA COUNTY... AT 1245 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF VALPARAISO TO THE OFFSHORE GULF WATERS 24 MILES SOUTHWEST OF MARY ESTHER. THE LINE WAS MOVING EAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DORCAS...POSTIL...DESTIN...SEMINOLE AND SEMINOLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. HEAVY RAINS ASSOCIATED WITH THIS LINE OF STORMS WILL FLOOD POORLY DRAINED AREAS AND SMALL STREAMS. REMAIN IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:30 AM EDT | Special Marine Warning | MOB | 90 min | |
| Oct 18, 4:23 AM EDT | Special Marine Warning | MOB | 97 min | |
| Oct 18, 7:23 AM EDT | Special Marine Warning | MOB | 67 min | |
| Oct 18, 8:35 AM EDT | Special Marine Warning | MOB | 25 min | |
| Oct 18, 9:24 AM EDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 51 min |
| Oct 18, 9:58 AM EDT | Special Marine Warning | MOB | 62 min | |
| Oct 18, 10:11 AM EDT | Tornado Warning | MOB | Escambia, Santa Rosa | 34 min |
| Oct 18, 10:18 AM EDT | Tornado Warning | MOB | Santa Rosa | 42 min |
| Oct 18, 10:51 AM EDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Oct 18, 11:10 AM EDT | Tornado Warning | MOB | Escambia, Santa Rosa | 35 min |
| Oct 18, 11:39 AM EDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Oct 18, 11:45 AM EDT | Special Marine Warning | MOB | 30 min | |
| Oct 18, 12:01 PM EDT | Special Marine Warning | MOB | 89 min | |
| Oct 18, 12:20 PM EDT | Tornado Warning | MOB | Okaloosa | 40 min |
| Oct 18, 12:30 PM EDT | Tornado Warning | MOB | Escambia, Santa Rosa | 45 min |
| Oct 18, 1:11 PM EDT | Special Marine Warning | MOB | 94 min | |
| Oct 18, 2:47 PM EDT | Special Marine Warning | MOB | 88 min | |
| Oct 18, 4:52 PM EDT | Special Marine Warning | MOB | 83 min | |
| Oct 18, 6:44 PM EDT | Severe Thunderstorm Warning | MOB | Escambia | 46 min |
| Oct 18, 4:07 AM EDT | Tornado Warning | MOB | Washington | 38 min |
| Oct 18, 7:48 AM EDT | Tornado Warning | MOB | Mobile | 42 min |
| Oct 17, 10:26 PM EDT | Tornado Warning | MOB | Wayne | 49 min |
| Oct 18, 3:39 AM EDT | Tornado Warning | MOB | Greene | 36 min |
| Oct 18, 3:26 PM EDT | Severe Thunderstorm Warning | MOB | Perry | 49 min |
Nearby
Special Marine Warnings in Florida, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.